Couldn't find what you looking for?

TRY OUR SEARCH!

While traveling in New Zealand several months ago, I had a metallic taste in my mouth. My tongue was black, I was nauseous, had diarrhea, and stomach pains. All symptoms subsided within a few days. However, I just suffered a recurrence. I was on a cruise ship for a few days a week ago, in the Bahamas, but felt fine during that time, and for the week that I am home. What could be the cause of this? I am particularly perplexed by the black tongue.

Loading...

Hi there. 

I think that you are dealing with some digestive issue. But it can be caused by many other issues. Anyway, my good friend's daughter needed to get her gallbladder out after her tongue was black and she was vomiting almost every day. 

I can't quite remember what exactly happened to her or when, but I remember how bad she was looking back then.

I know that a lot of people don't believe that this is something dangerous but it can be. Really, you should go and see your doctor as soon as you can when you see those symptoms.

Black tongue is not good at all. 

You should ask your doctor about black tongue (symptoms or treatment) and let him do some tests.

 

 

 

Reply

Loading...

did you happen to ingest any pepto bismal or similar product ? I used to notice my black toungue and was concerned as well, then noticed that everytime I drank pepto bismal my toungue would be black the next day. I think it may be the active ingredient's chemical reaction byproduct residue left predominately in the back of toungue
Reply

Loading...

Just wondering, if you noticed the black tongue after taking pepto bismol? Taking bismuth will color your tongue black. If this is the case, you probably had a stomach flu and took pepto bismol to comfort your stomach- ended up with a black tongue.
Reply

Loading...

Common side effects of bismuth subsalicylate include black stools and a temporary black discoloration of your tongue. If you develop ringing in the ears, stop taking the medication because you may be developing salicylate toxicity. Aspirin and bismuth subsalicylate contain the same active ingredient, so don't use aspirin while you take bismuth subsalicylate. If you are allergic to aspirin are pregnant, or have a history of kidney disease, ulcers or other bleeding disorders, consult your doctor before taking bismuth subsalicylate.
Reply

Loading...

I also took peptol bismol (tablets) before going to bed and I woke up with a black tongue! I scrubbed what I could w/ my toothbrush, but the back of my tongue stayed black/dark gray for a few days. I was so relieved to hear that this is common and happens to other people! ha
Reply

Loading...

I have just noticed this morning that my tongue and stool are both dark. I considered that it could be Pepto, but I haven't had any in two days. I took some chewable pills two days ago. If it is the bismuth why would it take so long? I'm having terrible heartburn and cramping in my lower stomach, but I haven't taken any medicine for it because I don't have any.
Reply

Loading...

Thank you for your posting on Black tongue! I was fasting for blood work, and while brushing my teeth, found I had a very black tongue. I wondered if I had walked in my sleep, and eaten licorice? What a relief to read it was caused by sucking a Pepto Bismo tablet last night!
Reply

Loading...

Hi< I have also been recovering from the flu and a bad cold and did both, took peptmo and nyquel and woke up with black tongue and gums getting black! when I brushed the you know what out of every thing I always spit out pink thus thinking it was the peptmo , had people at work thinking I had some infection... thanks for the feed back! flues gone and so is the black tongue...Rob
Reply

Loading...

I have a question , is it normal to have bumps on your tongue too?
Reply

Loading...

Your tongue always has bumps, they just appear more pronounced with a black tongue.
Reply

Loading...


I was very concerned when I woke up this morning, because when I went into the bathroom I saw my tongue was black.
I tried to see if it would come off first, scrapping my tongue did nothing, but after brushing my teeth and tongue it went away. I remembered afterwards that Pepto Bismal can cause black tongue. I looked it up just to be sure. thanks for your post, it saved my day.
Reply

Loading...


i just went online to figure out why my tongue was black this morning.(wondering if it is connectced to the cold i have right now), and saw your pepto bismal post and realized last night was the first time ive ever used pepto bismal. must be the same sitution.

Reply

Loading...

This is the second evening I have had an acidic, metallic taste in my mouth which I cannot get rid of, its horrible!  Also my tongue is starting to go black.  I have been on Clarithromycin antibiotics since last Monday (4 days) for a nasty virus with bad chest infection. I've also got palpitations and I think increased heart rate.  These antibiotics have something in them that protects the stomach according to my doctor, as I have a very sensitive stomach.  I've just looked at the side effects of these tablets and it says - to name but a few - metallic/acid taste in mouth, discoloration of the tongue and palpitations.  At least I know what it is now so I'm definately not taking any more of these tablets so beware if you are prescribed these!! I know they say you should finish your course of antibiotics but I'm afraid these are going in to the bin!!

Reply

Loading...

Back in 2003 my husband and I were married in Las Vegas.  He got food poison.  His tongue was black while at the hospital.  And then just this week I've had a virus and my tongue turned black.  Now neither of us used Pepto and I see that all these postings say that is the cause.  But not in these cases.  What could have cause it?(since Pepto wasn't involved)

 

Reply

Loading...